A 44-year-old male asked:
Does peptol besmol cause blake stools?
1 doctor answer • 2 doctors weighed in
Travel Medicine 45 years experience
Yes: Pepto bismol (bismuth subsalicylate) turns stools black & can do the same to your tongue as well. However, pepto bismol (bismuth subsalicylate) has Aspirin which can cause eventual paradoxical stomach irritation & bleeding . Bleeding in the upper gut can also show up with dark or 'tarry' stools due to oxidation of iron as it passes through the upper bowel. (lower gut bleeding is usually still red tinged) persistent black stools? Get checked.
5.2k viewsReviewed >2 years ago
Last updated Nov 28, 2017
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.